UNIFIED TREATMENT OF LOCAL THEORY OF NFDES WITH INFINITE DELAY

Authors

  • JIANHONG WU Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada, T6G 2Gl.

DOI:

https://doi.org/10.5556/j.tkjm.22.1991.4569

Keywords:

local theory, unbounded delay equations, local unbounded delay equations

Abstract

The present paper gives a unified treatment of the local theory of NFDEs with infinite delay on a class of comparatively comprehensive phase spaces which contain admissible phase spaces and BC space as special cases. Condi- tions and assumptions are imposed on two functionals defining the equation, and therefore independent of the structure and properties of phase spaces. This al- lows us to determine phase spaces and sufficient conditions guaranteeing existence and uniqueness of solutions according to the property of the equation at hand as opposed to preassign a phase space to dictate the conditions. An example will be given to show how to choose the phase space according to the fading memory characteristic of Volterra integrodifferential equations so that the Cauchy initial value problem is well posed.

References

O. A. Arino, T. A. Burton and J. R. Haddock, "Periodic solutions to functional differential equations," Proc. of the Royal of Edinbergh, 101A,(1985), 253-271.

F. Atkinson and J. Haddock, "On determining phase spaces for functional differential equations," to appear in Funkcialaj Ekvac.

T. A. Burton, "Volterra Integral and Differential Equations," Academic Press, 1983.

T. A. Burton, "Stability and Periodic Solutions of Ordinary and Functional Differential Equations," Academic Press, New York, 1985.

T. A. Burton and W. E. Mahfoud, "Stability criteria for Volterra equations," Trans, Amer. Math. Soc., 279 (1983), 143-174.

B. D. Coleman and V. J. Mizel, "On the general theory of fading memory," Arch. Rational Mech. Anal., 29(1968), 18-31.

B. D. Coleman and D. R. Owen, "On the initial value problem for a class of functional-differential equations," Arch. Rational Mech. Anal., 55(1974), 275-299.

C. Corduneanu, "Integral Equations and Stability of Feedback Systems," Academic Press, New York, 1973.

C. Corduneanu and V. Lakshmikantham, "Equations with unbounded delay: a survey," Nonlinear Anal., 4(1980), 831-877.

R. D. Drivcr, "Existence and stability of solutions of a delay-differential systems," Arch. Rational Mech. Anal., 10(1962), 401-426.

R. D. Driver, "Existence and continuous dependence of solutions of a neutral functional-differential equation," Arch. Rat. Mech. Anal., 19(1965), 149-166.

J. Haddock and J. Terjeki, "On the location of positive limit sets for functional differential equations with infinite delay," to appear in J. of Differential Equations.

J. K. Hale, "Theory of Functional Differential Equations, Springer-Verlag," 1977.

J. K. Hale, "Forward and backward continuation for neutral functional differential equations," J. Differential Equations, 9(1971), 168-181.

J. K.Hale and J. Kato, "Phase space for retarded equations with infinite delay," F'unkcialaj Ekvac., 21(1978), 11-41.

F. Kappcl and W. Schappachcr, "Some considerations to the fundamental theory of infinite delay equations," J. differential Equations, 37(1980), 141-183.

R. K. Miller, "Nonlinear Volterra Integral Equations," Benjamin, New York, 1971.

K. Sawano, "Some consideration on the fundamental theorems for functional differential equations with infinite delay," Funkcialaj Ekvac., 25(1982), 97-104.

K. Schmacher,"Existence and continuous dependece for differential equations with unbounded delay," Arch. Rational Mech. Anal., 67(1978), 315-335.

Zhicheng Wang and Jianhong Wu, "Neutral functional differential equations with infinite delay," Funkcialaj Ekvac., 28:2(1985), 157-170.

Jianhong Wu, "The local theory for neutral functional differential equations with infinite delay," Acta M athem aticae Applicatae Sinica, 8:4(1985), 472-481.

Jianhong Wu, "The local theory and stability of neutral functional differential equations with infinite delay on the space of continuous and bounded functions," Acta Mathematica Sinica, 30:3(1987), 368-377.

Jianhong Wu, "Globally stable periodic solutions of linear Volterra integrodifferential equations," J. Math. Anal. Appl., 130:2,(1988), 474-483.

Jianhong Wu, "Periodic solutions of nonconvolution neutral integrodifferential equations," preprint for Combined Midwest-Southeast Differential Equations, Vanderbilt University, Nashville, Tennessee, 1987.

Downloads

Published

1991-03-01

How to Cite

WU, J. (1991). UNIFIED TREATMENT OF LOCAL THEORY OF NFDES WITH INFINITE DELAY. Tamkang Journal of Mathematics, 22(1), 51–72. https://doi.org/10.5556/j.tkjm.22.1991.4569

Issue

Section

Papers